Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Red spots on genital area after having sex. Given antibiotics for folliculitis. Cause?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5229 Questions
I have recently started a new relationship and after the second time of having sex, my boyfriend had some red spots come up around his genital area. He went to the doctors and was diagnosed with folliculitis and given antibiotics. This cleared the spots but then when we had sex again they came back. We are both clear of STDs. I was also wondering if me shaving can have any effect? I don't have any symptoms and he washes thoroughly after sex.
Posted Wed, 13 Mar 2013 in Skin Rash
Answered by Dr. Aarti Abraham 2 hours later
Thanks for your query
Folliculitis in males is very common in the genital area.
Vigorous sex causes local trauma to the hair follicles, triggering folliculitis in susceptible males.
A dense hair growth in the area, and constant moisture are generally exacerbating factors.
It would help if your boyfriend shaves or clips the genital hair.
At times, in case of recurrent folliculitis, some males prefer to go for permanent laser removal of hair.
Of course, you shaving or clipping would help, in case you are transmitting any bacteria, and it always aids better sexual hygiene.
Have his blood sugars also tested, avoid tight underclothing, ask him to use an anti fungal talc on the groin area all through the day to keep it dry.
And yes, clipping / shaving is recommended for both of you.
Not all infections are picked up on routine STD testing.
Have yourself examined by a Gynecologist and have a vaginal swab for any latent infection.

Take care, and feel free to ask for further clarifications.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor